MAUDE Adverse Event Report: COOK INC FLEXOR SHUTTLE TIBIAL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR SHUTTLE TIBIAL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/03/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The reported device is not available for evaluation.The event is currently under investigation.
 
Event or Problem Description
A flexor shuttle tibial guiding sheath was used during an unspecified procedure.It was reported that the fellow pulled the sheath out of the patient by the side arm and the adaptor "popped off" the sheath at the hub (event captured in medwatch with manufacturer report number 1820334-2017-02319).Additionally, the physician stated that it "happens all the time" although this is the first time the rep has witnessed and/or heard of it (event captured in medwatch with manufacturer report number 1820334-2017-02485).No unintended section of the device remained inside of the patient's body and there were no adverse effects on the patient due to this occurrence.
 
Additional Manufacturer Narrative
Received 8/8/2017: the sheath was placed in the right groin.Access was gained via contralateral approach- no extreme tortuosity or tight bifurcation.A wire was inserted into the sheath prior to removal; however the sheath separation was at the hub and no coiling was shown.Investigation - evaluation: a review of the complaint history, drawings, dimensional verification, device history record, documentation, instructions for use (ifu), manufacturing instructions, quality control, and visual inspection of the returned device was conducted during the investigation.Only the used sheath and the tuohy-borst adapter of the flexor shuttle tibial guiding sheath were returned.The sheath was returned with no connector cap present.The flare of the sheath passed through the large lumen of the flare gauge but did not pass through the small hole.The flare was out of round, with slight waving present.The flare of the sheath did pass through the large lumen of the flare gauge and did not pass through the small lumen.A document-based investigation was performed.There is no evidence to suggest the finished product was not made to specifications.Review of the device history record of the finished product shows no nonconforming events that would contribute to this failure mode.There were no other reported complaints for this lot number.Based on the available information, examination of the returned device and investigation results, it is possible the user's technique during removal from the body contributed to this event, since the sheath was pulled by the side-arm which could have caused the adaptor to pop of the hub.Measures have been conducted to address this failure mode.The appropriate personnel have been notified and monitoring will continue to be performed for similar complaints.

Brand Name
FLEXOR SHUTTLE TIBIAL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6785465
Report Number1820334-2017-02319
Device Sequence Number1116148
Product Code DYB
UDI-Device Identifier00827002132641
UDI-Public(01)00827002132641(17)200313(10)7744786
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/02/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberKSAW-6.0-38-90-RB-SHTL-HC
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 08/03/2017
Supplement Date Received by Manufacturer10/19/2017
Initial Report FDA Received Date08/10/2017
Supplement Report FDA Received Date11/02/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age63 YR